Wednesday, August 27, 2014

The display and use of drug information on this site is subject to express terms of use (click here). By continuing to view the drug information, you agree to abide such terms of use.

Diphenhyd-PSE-DM-Acetaminophen Oral Uses and How to Use


IMPORTANT NOTE: The following information is intended to supplement, not substitute for, the expertise and judgment of your physician, pharmacist or other healthcare professional. It should not be construed to indicate that use of the drug is safe, appropriate or effective for you. Consult your healthcare professional before using this drug.

Generic Name: DEXTROMETHORPHAN/DECONGESTANT/ACETAMINOPHEN/ANTIHISTAMINE - ORAL

Diphenhyd-PSE-DM-Acetaminophen Oral Uses

This combination medication is used to temporarily treat symptoms caused by the common cold, flu, allergies, or other breathing illnesses (such as sinusitis, bronchitis). Dextromethorphan is a cough suppressant that affects a certain part of the brain, reducing the urge to cough. Acetaminophen (APAP) is a non-aspirin pain reliever and fever reducer. Antihistamines help relieve watery eyes, itchy eyes/nose/throat, runny nose, and sneezing.

This medication is not usually used for ongoing coughs from smoking, asthma, or other long-term breathing problems (such as emphysema), or for coughs with a lot of mucus, unless directed by your doctor.

Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Therefore, do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.

These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).

How To Use Diphenhyd-PSE-DM-Acetaminophen Oral

Read and follow all directions on the package label. Do not give children medicines labeled only for adults. If you have any questions, consult your pharmacist.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed or as directed by your doctor. If stomach upset occurs, it may help to take this medication with food or milk. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose, take it more frequently, or use it for a longer time than directed. Improper use (abuse) of this medication may result in serious harm (including brain damage, seizure, death).

One ingredient in this product is acetaminophen. Taking too much acetaminophen may cause serious (possibly fatal) liver disease. Adults should not take more than 4 grams (4000 milligrams) of acetaminophen a day. A smaller dose should be used in children and in people with liver disease. Read the product package or consult your doctor. Carefully check the labels of all your medicines (such as pain/fever drugs or cough-and-cold products) to make sure they do not also contain acetaminophen. (See also Side Effects section.)



CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.
Information last revised December 2011 Copyright(c) 2011 First DataBank, Inc.